Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Suffering from stomach pain and diarrhea. What am I suffering?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 436 Questions
I have severe stomach pain, direhea that makes me sit in the bathroom for 30-45 mim hunched over gripping in severe pain while going, it comes and goes while in's so bad that I want to scream. I don't know what is triggerig it or what I should do. I don't want to get tested because the fear of drinking the yuk drink makes me sick. I thought Im lactose intolerant, then maybe ibs.. I don't know. But when it hurts like this, my testicles tighten up and hurt. I'm loosing weight and dont eat as much ad I used to. I wad just told when I was a kid that it could be colitis but I don't know. It's sent me to the ER years ago, but I don't remember the results. I don't know what to do
Posted Wed, 19 Dec 2012 in Digestion and Bowels
Answered by Dr. Abhijit Deshmukh 1 hour later
Thanks for writing to us.
Your symptoms are suggestive of irritable bowel syndrome. However, we need to look for other causes like inflammatory bowel disease since you are losing weight. But since you havent been eating as much, the weight loss could be due to that as well.
The next steps here would be to see a physician and get a stool routine and occult blood tested on two occasions. Also, we would need a complete blood count, ESR, thyroid function test as a part of basic work up if these tests have not done earlier. A colonoscopy would also be needed.
We should also be starting you on a mild antispasmodic and fiber supplement. You should preferably avoid straining for stool. You should also try and maintain a normal diet as much as possible.
Hope this answers your query.
Please do let me know if you have any further questions.
Wish you a speedy recovery.
Above answer was peer-reviewed by
Follow-up: Suffering from stomach pain and diarrhea. What am I suffering? 1 hour later
What kind of diet to you suggest? I'm an avid gym rat and eat or try to eat a lot of protein, of course I use the dairy free one. The weight loss isn't as bad as I think, but I'm around 205-208lbs and awhile ago I was 225..I'm afraid to eat because I don't know what will bother me, and sometimes I don't eat because my stomach hurts or feels like I have to go..when I was a kid it didn't bother me nearly as much, and I used to eat fried/fattening food all the time. I don't eat any of that now, mainly chicken, rice, and healthy stuff and it still acts up. I work as a police officer and can't afford to get these flare ups on a call.
Answered by Dr. Abhijit Deshmukh 8 hours later

Thanks for writing back.

You can take normal diet with spice and oil in moderation. Avoid foods which you feel are causing trouble; but it is unlikely that avoiding any of the food products avoid may really help you.

You need to avoid stress and have a disciplined eating and sleeping habits; if still you are not better then you should see a gastroenterologist.

Do not take any health supplements especially for the gym.

Hope this answers your query. Please do let me know if you have any further questions.

Wish you a speedy recovery...

Above answer was peer-reviewed by
Follow-up: Suffering from stomach pain and diarrhea. What am I suffering? 13 hours later
I do take protein drinks and creatine, but I hope that isn't a factor. I will see a dr if it continues but I just don't know what I'm eating that bothers me. Sometimes it hits me the next day or 2 so it's hard to gauge what it could be unless I eat the same thing 2 days in a row to c, downside is if it bothers me ill feel it for a week. Your advice is great but I don't know much about this stuff and have been dealing with it for years, so it's time to address the issue
Answered by Dr. Abhijit Deshmukh 23 hours later

Thanks again,

I think you should avoid protein drinks and creatine for few days and see. However unlikely any food is causing the symptoms, so don't search it as a cause.

Please don't suffer unnecessarily; see a gastroenterologist and get basic investigations as mentioned. You may need help of a psychologist and mild antibiotics if deemed necessary don't hesitate to take these medications and you yourself will feel the difference

Wish you a speedy recovery...

Hope my answers were helpful to you. Please close this discussion if you do not have any followups.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor